Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 3, NWS El Paso, TX

October 6, 2015El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this tornado warning at Oct 6, 2015, 3:39 PM MDT for El Paso County, Hudspeth County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2015, 3:39 PM MDT (21:39 UTC)
Expired
Oct 6, 2015, 3:58 PM MDT
In force
19 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 61 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2015-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2015-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WFUS54 KEPZ 062139
TOREPZ
TXC141-229-062215-
/O.NEW.KEPZ.TO.W.0003.151006T2139Z-151006T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE EL PASO TX
339 PM MDT TUE OCT 6 2015

THE NATIONAL WEATHER SERVICE IN EL PASO  HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL EL PASO COUNTY IN SOUTHWESTERN TEXAS...
  NORTHWESTERN HUDSPETH COUNTY IN SOUTHWESTERN TEXAS...

* UNTIL 415 PM MDT
    
* AT 338 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 5 MILES NORTH OF AGUA DULCE...OR 5 MILES
  NORTHEAST OF HORIZON CITY...MOVING NORTHEAST AT 25 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE  
          DAMAGE IS LIKELY. THIS STORM HAS A HISTORY OF PRODUCING 
          FUNNEL CLOUDS AND VERY LARGE HAIL. 

* THIS DANGEROUS STORM WILL BE NEAR...
  LOMA LINDA AROUND 405 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE LAKE
WAY ESTATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. 

&&

LAT...LON 3164 10620 3174 10627 3195 10590 3164 10581
TIME...MOT...LOC 2138Z 235DEG 23KT 3173 10611 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

MLP
1 follow-up statement
609 
WWUS54 KEPZ 062158
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
358 PM MDT TUE OCT 6 2015

TXC141-229-062206-
/O.CAN.KEPZ.TO.W.0003.000000T0000Z-151006T2215Z/
EL PASO TX-HUDSPETH TX-
358 PM MDT TUE OCT 6 2015

...THE TORNADO WARNING FOR EAST CENTRAL EL PASO AND NORTHWESTERN
HUDSPETH COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
EL PASO .

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR 
EASTERN EL PASO COUNTY AND WESTERN HUSPETH COUNTY UNTIL 445 PM MDT.  

LAT...LON 3164 10620 3174 10627 3195 10590 3164 10581
TIME...MOT...LOC 2149Z 235DEG 23KT 3176 10595 

$$

MLP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this tornado warning went out at Oct 6, 3:19 PM MDT, 20 minutes earlier.

Area forecast discussion, Oct 6, 3:19 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
319 PM MDT TUE OCT 6 2015

.SYNOPSIS...
UPPER LOW OVER ARIZONA CONTINUES TO DRAW TROPICAL MOISTURE UP
ACROSS THE BORDERLAND...FUELING NUMEROUS SHOWERS AND
THUNDERSTORMS. A FEW OF THESE STORMS WILL BE SEVERE TONIGHT AND
AGAIN ON WEDNESDAY. HAIL OVER ONE INCH AND WIND GUSTS OVER 60 MPH
ARE LIKELY WITH A FEW OF THESE STORMS. THE UPPER LOW MOVES INTO
NORTHERN MEXICO THURSDAY. THIS WILL BEGIN TO ALLOW MOISTURE TO
EXIT THE AREA. A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH SATURDAY. BY SUNDAY THE UPPER LOW IS OUT OVER THE BAJA
PENINSULA...ALLOWING SUNNY SKIES AND WARMER TEMPERATURES TO RETURN
TO THE LISTENING AREA.

&&

.DISCUSSION...
ROUND 2 OF SEVERE WEATHER TODAY...AND IN ROUGHLY THE SAME SPOTS AS
YESTERDAY. UPPER LOW NOW OVER WESTERN ARIZONA WITH GOOD DRY SLOT
OVER WESTERN NEW MEXICO. STILL SOME CONVECTION IN THIS AREA BUT
WITH LOWER DEWPOINTS...PWS AND CAPE VALUES...STORMS NOT REACHING
SEVERE STATE. BEST AREAS FOR THE BETTER STORMS ARE CLOSER TO THE
UPPER LOW (STILL OUT OF THE CWA) AND THEN OVER OUR EASTERN CWA
WHERE MOISTURE IS DEEPER (PWS AROUND 1 INCH)...MUCAPES OF 800-1200
J/KG AND TEMPS WELL ABOVE CONVECTIVE TEMP. FEW SEVERE STORMS
SHOULD CONTINUE THROUGH MUCH OF THIS EVENING EAST OF THE RIO
GRANDE VALLEY.

LOOK FOR MORE SEVERE STORMS AGAIN WEDNESDAY FROM EL PASO EAST AS
HIGH DEWPOINTS/PWS/CAPE VALUES ALL CONTINUE. ALSO GOOD VEERING
WIND SHEAR REMAINS. LOWER STORM MOTION SPEEDS MAY MEAN BETTER
FLOOD POTENTIAL.

UPPER LOW MOVES DOWN OVER THE SONORAN DESERT THURSDAY. WHILE WRAP
AROUND MOISTURE WILL CONTINUE OVER THE AREA THE DEEPER TROPICAL
MOISTURE WILL BEGIN PUSHING EAST OF THE AREA. STILL RESPECTABLE
INSTABILITY LINGERING IN THE EASTERN CWA BUT BELIEVE MOST SEVERE
STORM POTENTIAL SHOULD BE OVER. BY FRIDAY THE UPPER LOW MIGRATES
BACK OVER TO THE BAJA THOUGH WRAP AROUND MOISTURE STILL WARRANTS
SOME SCATTERED SHOWERS/THUNDERSTORMS.

SATURDAY AND SUNDAY...WITH THE LOW WEST OF THE BAJA THE PERSISTENT
MOISTURE WILL FINALLY MOVE OUT OF THE AREA. SUNNY SKIES AND WARM
TEMPERATURES TO RETURN AFTER QUITE A BOUT WITH THE TROPICAL
MOISTURE.

&&

.AVIATION...VALID 07/00Z-08/00Z.
P6SM SCT-BKN050-070 BKN200-250 THRU PD. UPPER LOW WILL CONTINUE TO
SLOWLY MOVE THRU SRN AZ DURING PD. THIS LOW WILL PROVIDE SCT TO NMRS
1-3SM TSRAGR BKN020-030 WITH WIND GUSTS TO 50KTS POSSIBLE THRU 04Z
AND MAINLY E OF DIVIDE AFT 18Z.  A FEW AREAS MAY SEE MVFR CONDS OF
BKN015-025 BETWEEN 06Z-15Z. WINDS WILL GENERALLY BE UNDER 12KTS
OUTSIDE OF THUNDERSTORMS FROM THE SE TO SW.
&&

.FIRE WEATHER... UPPER LOW WILL BE MOVING THROUGH SOUTHERN ARIZONA
OVER THE NEXT DAY AND INTO SW NM AND NORTHERN CHIHUAHUA ON THURSDAY.
THIS SYSTEM WILL KEEP TEMPERATURES BELOW NORMAL WITH SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS. SOME STORMS MAY BE SEVERE WITH
LARGE HAIL AND GUSTY WINDS. AS THE LOW MOVES SOUTH AND WEST INTO THE
WEEKEND...SOME SLIGHTLY DRIER AIR WILL MOVE INTO THE REGION BUT
RELATIVE HUMIDITIES WILL REMAIN ABOVE 20 PERCENT AND GENERALLY ABOVE
30 PERCENT THROUGH THE REMAINDER OF THIS WORK WEEK. PRECIPITATION
CHANCES ARE EXPECTED TO BE OVER THIS WEEKEND AND INTO EARLY NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 60  77  57  76 /  70  50  60  40
SIERRA BLANCA           58  76  56  73 /  70  60  60  60
LAS CRUCES              54  74  53  74 /  70  50  40  30
ALAMOGORDO              57  76  55  75 /  70  50  60  50
CLOUDCROFT              40  56  39  57 /  80  80  60  70
TRUTH OR CONSEQUENCES   54  72  54  74 /  70  50  40  30
SILVER CITY             49  70  48  70 /  50  60  40  30
DEMING                  54  73  52  75 /  60  40  30  20
LORDSBURG               51  72  52  76 /  40  50  20  20
WEST EL PASO METRO      61  77  58  75 /  70  50  60  40
DELL CITY               58  79  56  75 /  70  50  60  50
FORT HANCOCK            60  79  58  77 /  70  50  60  60
LOMA LINDA              58  75  55  73 /  70  60  60  60
FABENS                  59  78  56  76 /  70  50  60  50
SANTA TERESA            58  76  55  75 /  70  40  50  30
WHITE SANDS HQ          58  75  55  75 /  70  60  60  40
JORNADA RANGE           52  74  51  75 /  70  60  40  30
HATCH                   53  75  51  76 /  70  50  40  30
COLUMBUS                55  75  54  75 /  60  50  30  20
OROGRANDE               60  75  58  74 /  70  50  60  50
MAYHILL                 46  64  45  63 /  70  70  60  60
MESCALERO               44  66  43  62 /  70  70  60  60
TIMBERON                48  63  46  62 /  80  70  60  70
WINSTON                 46  66  47  67 /  60  60  40  40
HILLSBORO               49  73  50  73 /  70  60  40  30
SPACEPORT               51  74  51  76 /  70  60  50  30
LAKE ROBERTS            41  68  42  71 /  50  60  40  40
HURLEY                  49  70  48  71 /  50  50  30  30
CLIFF                   48  71  45  74 /  50  50  30  20
MULE CREEK              45  70  45  73 /  50  50  30  20
FAYWOOD                 49  71  49  72 /  60  50  30  30
ANIMAS                  52  72  52  76 /  40  40  20  20
HACHITA                 53  73  52  76 /  50  50  20  20
ANTELOPE WELLS          52  72  51  73 /  40  50  20  20
CLOVERDALE              51  72  51  73 /  30  40  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH LATE
     WEDNESDAY NIGHT FOR NMZ417.

TX...FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH LATE
     WEDNESDAY NIGHT FOR TXZ420>424.

&&

HEFNER/GRZYWACZ
Hazardous weather outlook, Oct 6, 6:40 AM MDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
640 AM MDT TUE OCT 6 2015

NMZ401>417-TXZ418>424-071245-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
640 AM MDT TUE OCT 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS AREA EXPECTED TODAY AND
TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE...CAPABLE OF
PRODUCING DAMAGING LARGE HAIL AND STRONG WINDS. THESE STORMS COULD
IMPACT STRUCTURES AND VEHICLES AND WILL DELAY ANY SCHEDULED OUT
DOOR EVENTS. PERIODS OF HEAVY RAINFALL MAY CAUSE LOCALIZED
FLOODING NEAR STRONGER STORMS. AREAS EAST OF EL PASO WILL BE UNDER
A FLASH FLOOD WATCH TONIGHT THROUGH WEDNESDAY NIGHT FOR POTENTIAL
WIDESPREAD FLOODING FROM HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR
WEDNESDAY WITH A SLIGHT CHANCE OF SEVERE STORMS DEVELOPING IN
AREAS EXTENDING FROM EL PASO EASTWARD. LARGE DAMAGING HAIL AND
STRONG WINDS ARE POSSIBLE WITH SEVERE STORMS. LOCALLY HEAVY
RAINFALL MAY LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY FOR
AREAS EAST OF EL PASO IN HUDSPETH COUNTY AND SOUTHEAST OTERO
COUNTY THROUGH WEDNESDAY NIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THURSDAY AND FRIDAY
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE THREAT OF SEVERE STORMS
IS EXPECTED TO BE MINIMAL. ISOLATED SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE ON SATURDAY. MOSTLY DRY CONDITIONS ARE EXPECTED SUNDAY
AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TO REPORT POSSIBLE LARGE
HAIL...DAMAGING WINDS AND HEAVY RAINFALLS WITH POSSIBLE FLOODING
TODAY AND WEDNESDAY.

LUNDEEN

In the hours before

Special weather statement, Oct 6, 1:21 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
121 PM MDT TUE OCT 6 2015

NMZ401-402-404-062000-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM-
121 PM MDT TUE OCT 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT COUNTY UNTIL
200 PM MDT...

AT 119 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 10 MILES SOUTHWEST OF BUCKHORN...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUCKHORN...
ALDO LEOPOLD VISTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3321 10888 3321 10878 3307 10852 3280 10895
      3288 10904
TIME...MOT...LOC 1919Z 219DEG 24KT 3297 10887

MLP

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 7:02 PM MDTSevere Thunderstorm WarningEPZEl Paso73 min
Oct 5, 7:28 PM MDTTornado WarningEPZEl Paso47 min
Oct 5, 7:51 PM MDTSevere Thunderstorm WarningEPZHudspeth39 min
Oct 5, 11:44 PM MDTSpecial Weather StatementEPZEl Paso46 min
Oct 6, 2:07 AM MDTSpecial Weather StatementEPZEl Paso53 min
Oct 6, 2:22 AM MDTAreal Flood AdvisoryEPZEl Paso3 hr
Oct 6, 6:28 AM MDTFlash Flood WatchEPZEl Paso, Hudspeth48 hr
Oct 6, 2:08 PM MDTSevere Thunderstorm WarningEPZHudspeth52 min
Oct 6, 2:53 PM MDTSevere Thunderstorm WarningEPZEl Paso52 min
Oct 6, 3:00 PM MDTTornado WarningEPZEl Paso45 min
Oct 6, 3:04 PM MDTSevere Thunderstorm WarningEPZHudspeth41 min
Oct 6, 3:56 PM MDTSevere Thunderstorm WarningEPZEl Paso, Hudspeth49 min
Oct 6, 4:28 PM MDTAreal Flood AdvisoryEPZEl Paso2 hr
Oct 6, 4:45 PM MDTSpecial Weather StatementEPZHudspeth45 min
Oct 6, 5:03 PM MDTSevere Thunderstorm WarningEPZHudspeth42 min
Oct 6, 5:07 PM MDTAreal Flood AdvisoryEPZHudspeth113 min
Oct 6, 5:54 PM MDTSevere Thunderstorm WarningEPZHudspeth51 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.